Jump to content

Nausea


sally
 Share

Recommended Posts

Hello to all....I'm just curious :D; just how many people who have this problem suffer from terrible nausea and GI problems? How many have chronic nausea? And what medications have you tried for the nausea that has worked for you without knocking you out?

I have read that alot of the anti-nausea medications that are prescribed can actually lower your blood pressure as a side effect which is kind of making things worse in the long run I think. There has got to be a more effective way out there somewhere, to deal with the nausea that seems to run hand in hand with this problem other than medicating a person into a stupor. I have researched many areas but come up empty handed in the information department in this area. It all keeps coming back to the use of anti-nausea medications such as phenergan and such type meds. Even looking into effective treatments for nausea that is used in cancer patients but the ones I've looked into effects the blood pressure as well.

Is the dysautonomia causing a motility problem that is causing the nausea? Or is it just that the blood pressure is so low that a person will feel nauseous?

Just thought I would get the opinion of all you nauseous people out there.

Thanks for your opinions in advance.

Hope you all are having a good day. ;)

Link to comment
Share on other sites

Nausea just seems to go hand in hand with OI. I take compazine, 5 mgs when absolutely neccessary. Sometimes it makes me groggy, other times not. Sometimes it helps, other times not. I have to get my esophagus dilated every three months, and always have gastritis. I don't know know what to tell you. The ANS controls the gut, so if it's broken, your gut will be too. morgan

Link to comment
Share on other sites

I also deal with alot of nausea. It can be debilitating. I believe that the dysautomia causes the motility problems which causes the nausea. I haven't found much that works. I guess when I get real bad I take pheregan but only take it if the kids are going down for a nap or if someone is home helping me out that day so I can "check out" which is what the meds make me do. My GI said I have slow gastric emptying (Gastroparesis) which is why I have soooo much nausea. I think that's part of it but I feel better when I eat unlike the other with this condition. so maybe BP plays a part also.

Sine I've been seeing a chiropractor my nausea has lessened from constant ---everyday---- to a few times a month, or around mensus for a week or so.

If you find any good info let us know. The hardest part of all this for me personally is dealing with the nausea. so any info is well accepted!

Dayna

Link to comment
Share on other sites

Just thought I'd add another "me too" to the nausea issue. I've had it on and off at times to varying extents over the years but lately it's been much worse, i.e. losing lots of weight, stays in the hospital, actually throwing up, etc. For me my whole GI tract is too slow & we've been playing with meds; Reglan helped me some but it's not safe to stay on for long; I'm now trying Zelnorm & it's helping a bit in terms of lower GI but not really stomach-wise. I have always felt queesy when I "crash"...if I actually pass out or if I don't...which I think is more a blood flow issue; the blood is prioritizing & thus vacating the GI region. So...I unfortunately don't have any magic answers, but I get it! Hang in there...

:-)melissa

p.s. it doesn't fix everything by any means, but more small meals tend to work better than larger ones, small amounts of liquids always rather than lots at once, etc...and like someone else said, sometimes a bit of bland food helps at times when you'd think it would make things worse, so it's worth a try.

p.p.s. there are lots of other posts on the site about GI issues that might be good to look up...

Link to comment
Share on other sites

I am writing under my mom's name - she's better at checking the discussion boards more often than I am. I have to make a name for myself on here! But I have very bad nausea that comes and goes. Try buying those bracelets for carsickness at AAA. They just push down on pressure points on your wrists - usually helps a lot. Cost about $8 or so. Otherwise, saltine crackers seem to help a LOT (especially late at night because they're not heavy). Sad, I know, that these are the things that work ... after all the medicines we try to end the nausea -- and it all comes down to some Zesta crackers and 'wrist accessories' :blink: I wonder too why we have the nausea also. Who knows - another POTS mystery! :angry:

Hope This Helps~

Chrissy

Link to comment
Share on other sites

Hello,

thank you :( for the replies...I will have to check on the bracelet you mentioned on your reply.

I think that it couldn't hurt and couldn't be any worse than what ever else we've tried. I've read that the nausea problem doesn't cease just because your pressure seems somewhat normal. Strange...

Another thing I find weird :angry: is that both my girls have this problem and only one has the nausea problem. It has improved somewhat since taking Midodrine but she still has terrible bouts of it often enough to make life miserable and hard to function at times.

I wish there was a better solution out there for the nausea than what seems to be offered. You get a choice of feeling nauseous and can't do anything or feeling doped and can't do anything....boy what a choice :( . Any one have any natual herbal remedies other than ginger...(didn't work). She has Ulcerative Colitis as well so she is taking a ton of meds for that on a daily basis to keep that at bay.

I also found this article...I'm not sure if anyone has seen it before but here it is anyway...I thought it was interesting..

http://www.ncf-net.org/library/freeman-OI-2000.htm

Hope everyone is having a feel good day :blink: .

Link to comment
Share on other sites

My neurologist prescribed me hydroxyzine pamoate I think the brand name is altrex ( I could be wrong) but it's an antihistamine to treat anxiety, and relieve itching caused by allergic conditions. The things doctors prescribe make no sense. She said to take it for headaches or nausea. Who knows I'm alittle scared to try it. I know antihistamines cause alot of drowsiness. Anyways I'll let you know if it helps me or not..........

Dayna

Link to comment
Share on other sites

  • 2 weeks later...

Nausea is my major symptom. I think it is always a good idea to have a nausea thread going in case someone finds something new. I usually only eat at night, but that makes the nausea worse for the next day. I know I'm in a cycle, but I cannot seem to break it. Nausea meds just don't work! It is so frustrating!!!

When I was undiagnosed, super sick and hadn't kept anything down for a long time, and with only Zofran an ER doctor told me to seek mental help and eat lower fat foods. When I explained that I had lost 40 pounds in the last 6 weeks, he said "when maybe try eating jello- but get the fat free kind"!!!! What the?! Anyway, I don't know why I thought of that. Its just that there is little help out there. At first, I was so heartbroken to see how many people on this board were nauseated and sick just like me, but now I find that it is truly a support system and that no one needs to face this alone. I think that helps when I'm nauseated so badly, and I hope that it will help you too! :)

Link to comment
Share on other sites

just giving you an update about the new med I was trying hydroxyzine pamoate (vistral) it works okay for the nausea but not at all for the headaches. I still prefer phenegan over this. 1/2 tablet seems to help me with the nausea. I hope you find something. I know first hand how debilitating it can be.

dayna

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...